Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    dizziness during burpees
    avatar
    judym posted:
    I'm a 50 year old female who exercises 6 or 7 days per week. I've started doing a boot camp class 2 to 3 times a week and it includes burpees. These are squats where you thrust your legs behind you, pull your legs back in, jump up into the air, and squat back down again. I become incredibly dizzy when I do these. I've also noticed that I am dizzy when I have to do a number of exercises in a prone position and then have to jump up. Any suggestions on the cause? I am perimenopausal, I tend to have low blood pressure, and I take Klonopin 10 mg every night to sleep. Is this something I need to see a doctor about?
    Reply
     
    avatar
    Rich Weil, MEd, CDE responded:
    This is a common problem and one you should discuss with your doctor. Sometimes when people change posture rapidly they get dizzy because the blood "pools" in the legs and doesn't return fast enough back to the head. Sometimes this is known as orthostatic hypotension. You can read more here http://www.webmd.com/heart/tc/low-blood-pressure-hypotension-topic-overview

    and here
    http://www.mayoclinic.com/health/orthostatic-hypotension/DS00997

    Slower changes in posture is one thing to do, but your doctor can speak with you in more detail. If you get around to it, let me know what happens. Take care, Rich


    Helpful Tips

    Interval TrainingExpert
    Hello Everyone, I mentioned in my Losing Belly Fat post that aerobic exercise will help, and if you want to increase your fitness quickly ... More
    Was this Helpful?
    81 of 99 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.